Alert archive / Alabama / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 133, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at May 29, 2006, 3:11 PM CDT for Baldwin County, Alabama. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 29, 2006, 3:11 PM CDT (20:11 UTC)
- Expired
- May 29, 2006, 3:45 PM CDT
- In force
- 34 min
- Issued by
- NWS Mobile, AL
- Area
- Counties, with a storm outline in the text
County Baldwin County, AL
The radar
The Mobile radar (KMOB), 44 km from the middle of the area, began a volume at 20:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 8.2 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 292 J/kg
- Mixed-layer CIN
- -167 J/kg
- Mixed-layer LCL
- 1366 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -52 m²/s²
- 0-3 km storm-relative helicity
- -57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMOB 292012 SVRMOB ALC003-292100- /O.NEW.KMOB.SV.W.0133.060529T2011Z-060529T2100Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 311 PM CDT MON MAY 29 2006 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BALDWIN COUNTY IN SOUTHWEST ALABAMA * UNTIL 400 PM CDT * AT 304 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR SILVERHILL...OR ABOUT 18 MILES SOUTHEAST OF DOWNTOWN MOBILE...AND MOVING NORTH AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... LOXLEY BY 340 PM CDT MALBIS AND SPANISH FORT BY 400 PM CDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. TAKE COVER IN A STURDY SHELTER UNTIL THE STORM HAS PASSED. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3044 8776 3054 8764 3075 8787 3059 8801 $$
1 follow-up statement
000 WWUS54 KMOB 292045 SVSMOB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 344 PM CDT MON MAY 29 2006 ALC003-292054- /O.CAN.KMOB.SV.W.0133.000000T0000Z-060529T2100Z/ BALDWIN AL- 344 PM CDT MON MAY 29 2006 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL BALDWIN COUNTY IS CANCELLED...THE THUNDERSTORM HAD WEAKENED AND WAS NO LONGER SEVERE. HOWEVER VERY HEAVY RAINFALL CONTINUES WITH THIS THUNDERSTORM. LAT...LON 3044 8776 3054 8764 3075 8787 3059 8801 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 3:50 AM CDT, 11 hours 21 minutes earlier.
Area forecast discussion, May 29, 3:50 AM CDT, 11 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 350 AM CDT MON MAY 29 2006 .SYNOPSIS...CURRENT FORECAST IS BEING SHAPED BY A MEANDERING UPPER RIDGE OVER THE EASTERN CONUS THROUGH MID WEEK...WITH A PASSING TROUGH IN THE EXTENDED THE BIGGEST WEATHER MAKER. THE EASTERN UPPER TROUGH IS BEING PUSHED AND PRODDED BY A BUNCH OF SHORTWAVE ENERGY SWINGING AROUND AN UPPER LOW OVER THE NORTHWESTERN CONUS/SOUTHWESTERN CA...AND A TROUGH OFF THE EAST COAST. IN THE LOWER LEVELS OF THE ATMOSPHERE...THIS UPPER PATTER IS CREATING HIGH PRESSURE OVER THE CONUS EAST OF THE MISS RIVER...A SURFACE TROUGH ON THE LEE SIDE OF THE ROCKIES...AND HIGH PRESSURE OVER AND OFF THE WEST COAST. THE AIRMASS IS QUITE HUMID OVER THE SOUTHERN PLAINS AND SOUTHEASTERN CONUS...WITH PRECIP H20 LEVELS 105% (AT KTLH) TO 151% (AT KLCH) OF SEASONAL...WITH THE MOISTURE DEEP IN VERTICAL EXTENT. && .SHORT TERM (TODAY THOUGH TONIGHT)...ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP AGAIN TODAY DESPITE THE PRESENCE OF DEEP HIGH PRESSURE ACROSS THE EASTERN CONUS. WEAK UPPER LEVEL IMPULSES WILL MOVE FROM EAST TO WEST ACROSS THE FORECAST AREA TODAY AROUND THE SOUTHERN PERIPHERY OF THE HIGH PRESSURE. PRECIPTABLE WATER VALUES ARE STILL ABOUT 120-130 PERCENT ABOVE NORMAL ACROSS THE ENTIRE FORECAST AREA AT AROUND 1.5 INCHES. HOWEVER...SLIGHTLY HIGHER PRECIPITATION CHANCES ARE EXPECTED ACROSS OUR NORTHWESTERN ZONES IN VIEW OF WEAKEST HIGH PRESSURE AND FORECAST LOW LEVEL MOISTURE CONVERGENCE. SURFACE BASED CAPES WILL REACH BETWEEN 1500 AND 2000 J/KG WITH LOW HELICITY VALUES. ONCE CONVECTION DEVELOPS...GENERAL STORM MOTION WILL BE WEST OR NORTHWEST AT AROUND 10 TO 15 MPH. A FEW OF THE STORMS MAY HAVE GUSTY SURFACE WINDS TO 30 MPH. OTHERWISE...THERE WILL BE A MIX OF LOW AND HIGH CLOUDS WITH HIGHS ONCE AGAIN IN THE LOW TO MID 90S. A FEW STORMS WILL PERSIST INTO THE EVENING HOURS...AND AN ISOLATED THUNDERSTORM MAY SURVIVE PAST MIDNIGHT ACROSS THE NORTHWEST. OVERNIGHT LOWS AROUND 70. /22 .LONG TERM (TUESDAY THROUGH MONDAY)...TUESDAY STARTS WITH WESTERN UPPER LOW NOW OVER THE CA PLAINS...AND CONTINUED SHORTWAVE ENERGY SWINGING AROUND THE EASTERN UPPER RIDGE. ETA/GFS ADVERTISING THIS ENERGY GENERALLY REMAINING WEST OF THE FA THROUGH TUESDAY NIGHT. BY WEDNESDAY...THE UPPER TROUGH OFF THE SOUTHEASTERN ATLANTIC COAST MEANDERS WESTWARD AS A TROUGH BEGINS TO DIG OVER THE MISS RIVER VALLEY. THIS TROUGH FINALLY MOVES OVER THE EAST COAST BY SUNDAY. THE UPPER TROUGH PASSING EASTWARD OVER THE LOWER MISS RIVER VALLEY WILL HELP TO ENHANCE THE CHANCE FOR RAIN IN THE THURSDAY THROUGH SATURDAY TIME FRAME....THEN TAPER OFF AS THE TROUGH MOVES EAST. AT THE SURFACE...THE UPPER TROUGH PASSING LOOKS TO PUSH A SURFACE BOUNDARY TO OVER THE NORTHERN GULF BY SATURDAY NIGHT (PER GFS). HIGH SURFACE PRESSURE MOVING OVER THE EASTERN CONUS SAT NIGHT INTO SUNDAY DOESNT STAY LONG AS A CLOSED UPPER LOW MOVES OVER THE NORTHERN PLAINS...PUSHING A SURFACE TROUGH OVER THE PLAINS TOWARDS THE MISS RIVER...REACHING A GREAT LAKES TO TX BID BEND REGION BY MONDAY. SEE NORTHING AT THIS POINT TO HAND MY HAT ON TO DEVIATE FROM THE GUIDANCE SIGNIFICANTLY. DID DO SOME JUGGLING OF TEMPS TUESDAY/TUESDAY NIGHT...BUT GENERALLY LEANED TOWARDS THE MET NUMBERS ALONG THE COAST...MAV INLAND. && .MARINE...WINDS WILL BE MESO-SCALE DRIVEN AS WEAK HIGH PRESSURE ACROSS THE NORTHERN GULF PROVIDES LITTLE SYNOPTIC FLOW. A LIGHT OFFSHORE FLOW THIS MORNING WILL TURN TO A LIGHT ONSHORE FLOW AS SURFACE HEATING UNFOLDS. WINDS WILL BE VARIABLE IN PLACES DUE TO EXISTING AND DEVELOPING OUTFLOW BOUNDARIES TODAY. WINDS WILL SHIFT TO AN OFFSHORE FLOW ONCE AGAIN OVERNIGHT. THIS PATTERN WILL REMAIN WITH US THROUGH MID WEEK. SEAS 1 TO 2 FEET. ISOLATED THUNDERSTORM COVERAGE WILL REMAIN...MAINLY NEAR SHORE...WITH AN INCREASE IN COVERAGE EXPECTED LATE IN THE FORECAST PERIOD A WEAK COLD FRONT APPROACHES THE GULF WATERS FROM THE NORTH. /22 && .FIRE WEATHER...NOTHING SIGNIFICANT...WITH DAILY ISOLATED TO SCATTERED THUNDERSTORMS BEING FIRED OFF BY THE GULF BREEZE. NOTHING INDICATED BY THE MODELS TO PUSH THE DISPERSIONS UP...OR DROP THE HUMIDITY INTO WATCH/WARNING LEVELS && .PRELIMINARY POINT TEMPS/POPS... MOBILE 92 71 92 70 91 / 30 20 10 10 10 PENSACOLA 93 73 91 72 90 / 20 20 10 10 10 DESTIN 90 75 90 74 88 / 20 10 10 0 10 EVERGREEN 95 69 93 65 93 / 30 20 10 10 10 WAYNESBORO 93 69 91 65 92 / 30 30 20 10 10 CAMDEN 95 69 93 67 95 / 30 30 10 10 10 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. && 16/22
Hazardous weather outlook, May 29, 5:55 AM CDT, 9 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 555 AM CDT MON MAY 29 2006 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-301100- BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH- COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE- GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL- OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE- WASHINGTON-WAYNE-WILCOX- 555 AM CDT MON MAY 29 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...INLAND SOUTHEAST MISSISSIPPI...AND THE WESTERN PORTION OF THE FLORIDA PANHANDLE. .DAY ONE...TODAY AND TONIGHT. ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS THE OUTLOOK AREA TODAY...WITH THE BEST CHANCE OF COVERAGE OCCURRING WEST OF A EVERGREEN ALABAMA TO PENSACOLA LINE. NO ORGANIZED SEVERE ACTIVITY IS EXPECTED. HOWEVER...A FEW OF THE STORMS COULD BECOME STRONG WITH HAIL UP TO ONE-HALF INCH IN DIAMETER AND SURFACE WIND GUSTS UP TO 40 MPH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS THE OUTLOOK AREA EACH DAY. A FEW OF THE STORMS COULD BECOME STRONG WITH HAIL UP TO ONE-HALF INCH IN DIAMETER AND SURFACE WIND GUSTS UP TO 40 MPH. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL WILL NOT BE REQUIRED THROUGH TONIGHT.
In the hours before
Special weather statement, May 29, 2:59 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 259 PM CDT MON MAY 29 2006 ALZ062-064-FLZ001-292045- UPPER BALDWIN-LOWER BALDWIN-INLAND ESCAMBIA- 259 PM CDT MON MAY 29 2006 ...A CLUSTER OF STRONG THUNDERSTORMS ARE LOCATED ACROSS EAST CENTRAL BALDWIN AND NORTHWESTERN ESCAMBIA COUNTIES... AT 255 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 3 MILES NORTH OF GATESWOOD...AND MOVING NORTH AT 5 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... WALNUT HILL...PHILLIPSVILLE...OAK GROVE AND BRATT THROUGH 345 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 2:28 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin | 32 min |
| May 29, 3:39 PM CDT | Flash Flood Warning | MOB | Baldwin | 2 hr |
Nearby
Severe Thunderstorm Warnings in Alabama, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.